MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXAL083901A
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As two devices were implanted during this procedure, and its unknown which device contributed to the adverse event, the following device is also included within this report: serial number -(b)(4).Unique identifier (udi) # - (b)(4).Catalog number - bxal083901a.H6 health effect - impact code f28 used to represent unintentional coverage of the hypogastric artery.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.The gore® viabahn® vbx balloon expandable endoprosthesis instruction for use (ifu), section hazards and adverse events states, all procedures that utilize techniques for introducing a catheter into a vessel, complications may be expected.These complications include, but are not limited to: malposition.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent bilateral treatment in the common iliac arteries for occlusion using two 8 mm x 39 mm gore® viabahn® vbx balloon expandable endoprosthesis devices.It was reported the physician deployed both devices without incident.Reportedly, the physician misidentified the origin of the right hypogastric artery.It was unintentionally fully covered during the procedure.It is unknown which vbx device was used on the right side.It was reported there was no impact to the patient; they were sent home post procedure and no follow up necessary.Additional information for second device is in h8 / h9 / h10 / h11 additional manufacturer narrative.
 
Additional Manufacturer Narrative
Updated: investigation findings: c19 - no device problem found.Investigation conclusions: d11 - cause traced to user.A review of the manufacturing records indicated the lot met pre-release manufacturing specifications.The gore® viabahn® vbx balloon expandable endoprosthesis instruction for use (ifu) states, to achieve accurate measurement and ensure precise sizing and placement of the endoprosthesis, use image-centered, magnified-view contrast angiography, including a marker guidewire or catheter.Position the gore® viabahn® vbx balloon expandable endoprosthesis across the target lesion under direct fluoroscopic visualization.Utilize the proximal and distal radiopaque markers (denoting the effective balloon length) as well as the radiopaque endoprosthesis as reference points to position the endoprosthesis in the lesion.Do not deploy the endoprosthesis unless it is properly centered on the balloon and properly positioned within the target lesion.If the position of the endoprosthesis within the lesion is not optimal, it should be carefully repositioned or removed.Confirm endoprosthesis position and deployment using angiographic techniques.A final angiographic run to evaluate vessel patency is recommended.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16868396
Report Number2017233-2023-03908
Device Sequence Number14817787
Product Code PRL
UDI-Device Identifier00733132637812
UDI-Public00733132637812
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2026
Device Model NumberBXAL083901A
Device Catalogue NumberBXAL083901A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer05/01/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexUnknown